South Dakota, 2009

Blizzard in South Dakota, March 30 to 31, 2009

March 30 to 31, 2009 · NWS ABR · 26 events in 26 counties and zones

A major winter storm moved across the Northern Rockies and into the Northern Plains producing from 2 to 22 inches of snowfall along with widespread blizzard conditions. Most area schools and events were canceled.

Where it happened

Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABR wrote it up.

A major winter storm moved across the Northern Rockies and into the Northern Plains producing from 2 to 22 inches of snowfall along with widespread blizzard conditions. Most area schools and events were canceled. Travel was extremely difficult and not advised. Interstate 29 from Watertown to the North Dakota line and Interstate 90 across Jones and Lyman counties were both closed during the storm. There were several vehicle accidents with no serious injuries reported. However, this storm took a toll on area ranchers as calving season was underway. Storm total snowfall amounts included; 6 inches in Blunt, Timber Lake, Gettysburg, and Wilmot; 7 inches in Doland and Pierre; 8 inches in Clark, Clear Lake, Leola, Hosmer, Gettysburg, southeast of McIntosh, and Kennebec; 9 inches south of Bristol, Waubay, and near Chelsea; 10 inches in Eagle Butte and Mobridge; and 11 inches in Pollock and Turton. Locations with a foot or more of snowfall included; 12 inches in Aberdeen, Britton, Andover, Sisseton, and Faulkton; 13 inches at Lake Sharpe, Roy Lake, and eight miles southwest of Keldron; 14 inches in Miller, Redfield, and Webster; 15 inches near Highmore and near Columbia; 16 inches southwest of Stratford; 17 inches 14 miles northeast of Isabel; 20 inches in McLaughlin, Ree Heights, and 4 miles northeast of Victor with almost 22 inches northwest of Stephan.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Mar 29, 8:12 PM CST, 4 hours 48 minutes earlier.

Area forecast discussion, Mar 29, 8:12 PM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
912 PM CDT SUN MAR 29 2009

.UPDATE...
WSR-88D IS FILLING IN ABOUT AS EXPECTED. WATER VAPOR IMAGERY
CLEARLY SHOWS THE UPPER LEVEL LOW MOVING INTO WYOMING AND THE
LATEST SURFACE OBSERVATIONS SHOW THE SURFACE LOW MOVING INTO
SOUTHWEST SOUTH DAKOTA. AGAIN ALL ARE ABOUT AS EXPECTED.
TEMPERATURES ARE FALLING ON SCHEDULE SO NO CONCERNS THERE EITHER.
NO UPDATES ARE PLANNED AT THIS TIME.

&&
.PREV DISCUSSION...
.SHORT TERM...TONIGHT THROUGH 00Z WEDNESDAY
BIGGEST WEATHER CONCERN THROUGH THE SHORT TERM DEALS WITH
IMPENDING SPRING SNOW STORM...SNOWFALL TOTALS...AND DURATION.

MODELS REMAIN CONSISENT WITH THE HANDLING OVER OVERALL FEATURES.
CURRENT 500HPA AND 700HPA WAVES ARE DROPPING INTO THE
MIDWEST...WITH DEVELOPING BAROCLINIC LEAF SEEN ON THE IR SAT PIX.

DURING THE DAY MONDAY...STRONG 850HPA-700HPA FRONTOGENESIS SETS UP
ACROSS THE NORTHERN CWA...WITH WELL DEFINED AREA OF OMEGA LOCATED
WITHIN AREA OF FRONTOGENESIS. 850HPA-700HPA SPEC HUMIDITIES RANGE
FROM 3G/KG TO 4 G/KG DURING THE DAY MONDAY...WITH CONVERGENCE ZONE
LOCATED ALONG THE NRN COUNTIES. STRONG 85H AND 7H THETA-E FORCING
CONTS THROUGH THE DAY MONDAY. N-S CROSS SECTIONS ALONG THE JAMES
RIVER VALLEY...FOR 18Z MONDAY...SHOW HINTS OF CONVECTIVE
POSSIBILITY IN THE KABR AREA...WITH OVER 100 UNITS OF
FRONTOGENETIC FORCING...AND NEG EPV* LOCATED ABOVE THE
FORCING...ALONG WITH OMEGA LOCATED THROUGH THE LAYER. COULD SEE
SOME CONVECTIVE SNOWFALL TOTALS THAT BECOME RATHER IMPRESSIVE
THROUGH THE DAY MONDAY ALONG HIGHWAY 12. ALSO AIDING IN UPWARD
MOTION IS THAT BOTH MODELS PLACE CWA IN A COUPLE JET STRUCTURE
ALOFT WITH DIVERGENCE ALOFT ADVERTISED THROUGH THE PERIOD. ONE
POSSIBLE CONCERN IS THE WINDS. ADVERTISED WINDS RIGHT NOW REFLECT
LOW END BLIZZARD CONDITIONS...OR HIGH END WINTER STORM CONDITIONS.
NO REAL STRONG CAA PUSH BEHIND THIS FEATURE...AND NO ADVERTISED
STRONG PRESSURE RISES EITHER. COULD SEE 1/4SM VSBYS DUE TO FALLING
SNOW...BUT NOT SURE BLSN WILL BE STRONG ENOUGH FOR 1/4SM VSBYS.
HOWEVER...WITH BLIZZARD WARNING ALREADY IN PLACE...WILL JUST
CONTINUE WITH THAT THOUGHT PROCESS AND SEE WHAT SHAKES OUT.

AS THIS FEATURE DROPS INTO NEB...IT DEEPENS. THE NAM ADVERTISES A
527HPA LOW NEAR SUX AT 18Z TUESDAY...WITH THE GFS A BIT FURTHER
EAST...IN NWRN IA BY 18Z TUESDAY...BUT HAS A 526HPA CLOSED LOW.
BOTH MODELS THOUGH LIFT THIS FEATURE NNE THROUGH THE DAY
TUESDAY...KEEPING ERN SD IN A WELL DEFINED TROWAL ZONE THROUGH THE
DAY TUESDAY. 85H-7H FRONTOGENESIS ALSO TAKES PLACE NW OF DEEPING
SFC LOW...AND 85H/7H THETA-E FORCING CONTINUES THROUGH THE DAY
TUESDAY. AS COLDER AIR PUSHES IN FROM THE WEST WITH THE
SYSTEM...MAY STAND A BETTER CHANCE OF SEEING STRONGER WINDS ACROSS
THE EAST DURING THE DAY TUESDAY. HAVE OPTED TO REPLACE CURRENT
BLIZZARD WATCH WITH A BLIZZARD WARNING FOR THE ERN CWA. GIVEN
FRONTOGENETIC FEATURES/OMEGA/MOISTURE IN PLACE...ALSO WOULDNT BE
SURPRISED TO SEE SOME CONVECTIVE SNOWBANDS SET UP ACROSS THE ERN
CWA DURING THE DAY TUESDAY.

AS FOR SNOWFALL TOTALS...HAVE GONE CONSERVATIVE ON TOTALS BY
BACKPEDDLING ON HPC QPF GRIDS THAT WERE BROUGHT IN. THIS STILL
RESULTS IN RATHER IMPRESSIVE SNOWFALL TOTALS FROM 00Z MONDAY
THROUGH 00Z WEDNESDAY. SEEMS TO BE SIMILAR IN A FEW WAYS TO APRIL
BLIZZARD THAT AFFECTED THE I-29 CORRIDOR LAST APRIL.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY

THE STORM SYSTEM SET TO EFFECT THE REGION DURING THE SHORT TERM
PERIOD WILL CONTINUE TO HANG ON IN THE EAST WELL INTO WEDNESDAY.
GUIDANCE THEREAFTER IS IN FAIRLY CLOSE AGREEMENT OVER THE LONGWAVE
PATTERN WITH EMBEDDED SHORTWAVES THROUGH NEXT WEEKEND. MAJOR
FEATURES THIS TIME FRAME ARE THE PERSISTENT UPPER TROUGH OVER THE
CWA...WITH A SHORTWAVE THAT MOVES SOUTH OF THE CWA FOR NEXT
WEEKEND. GUIDANCE SUGGESTS SOME PRECIPITATION WILL MANAGE NORTHWARDS
INTO THE CWA...BUT THE MINOR DIFFERENCES BETWEEN DETERMINISTIC GFS/ECMWF
MAKE NAILING DOWN SNOWFALL ACCUMULATIONS IMPOSSIBLE.

AS FOR TEMPERATURES...NAEFS LACKS SPECIFIC ANOMALIES IN THE
H85/H925 LAYER...BUT BEING BASED UNDER AN UPPER TROUGH IT STANDS
TO REASON THERE WILL BE LITTLE IF ANY SIGNIFICANT WARM UP DURING
THIS TIME FRAME. ADDITIONALLY...SNOW COVER WILL HAVE DRASTIC LOCAL
EFFECTS ON AREA TEMPERATURES...KEEPING US WELL BELOW NORMAL.

&&

.AVIATION...
THE SNOW AND LOW CLOUDS ASSOCIATED WITH THE FIRST ROUND OF THE
APPROACHING STORM IS MOVING INTO EASTERN SOUTH DAKOTA NOW.
LOWERING CONDITIONS WILL MOVE NORTHEAST ACROSS THE STATE TONIGHT.
BY MORNING ALL LOCATIONS ARE EXPECTED TO BE IFR OR LIFR. THESE IFR
CONDITIONS FRO CEILINGS AND VISIBILITY WILL LAST THROUGH TOMORROW
EVENING. WIND WILL ALSO BE AN ISSUE LATER TONIGHT AND TOMORROW
WITH GUSTS ALREADY IN THE 25 TO 35 KT RANGE IN PARTS OF CENTRAL
SOUTH DAKOTA. THEY WILL ALSO REMAIN THROUGH TOMORROW.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...BLIZZARD WARNING UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY FOR
     CAMPBELL-CORSON-DEWEY-POTTER-WALWORTH.

     BLIZZARD WARNING FROM 1 PM MONDAY TO 7 PM CDT TUESDAY FOR DEUEL-
     GRANT-ROBERTS.

     BLIZZARD WARNING FROM 1 AM CDT /MIDNIGHT MDT/ MONDAY TO 7 AM CDT
     /6 AM MDT/ TUESDAY FOR BUFFALO-EDMUNDS-FAULK-HAND-HUGHES-
     HYDE-JONES-LYMAN-MCPHERSON-STANLEY-SULLY.

     BLIZZARD WARNING FROM 7 AM MONDAY TO 7 PM CDT TUESDAY FOR BROWN-
     CLARK-CODINGTON-DAY-HAMLIN-MARSHALL-SPINK.

MN...BLIZZARD WARNING FROM 1 PM MONDAY TO 7 PM CDT TUESDAY FOR BIG
     STONE-TRAVERSE.

&&

UPDATE...KEEFE
SHORT TERM...HINTZ
LONG TERM...CONNELLY
AVIATION...KEEFE

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Mar 29, 2:22 PM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
322 PM CDT SUN MAR 29 2009

SDZ003-004-009-015-016-302030-
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-
322 PM CDT SUN MAR 29 2009 /222 PM MDT SUN MAR 29 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
SOUTH DAKOTA.

.DAY ONE...TONIGHT

LIGHT RAIN WILL MIX WITH...THEN TURN OVER TO SNOW DURING THE
EVENING. BY MONDAY MORNING...THE SNOW MAY BE HEAVY. WITH EAST
WINDS INCREASING TO 20 TO 30 MPH...AREAS OF BLOWING AND DRIFTING
SNOW ARE POSSIBLE WITH VISIBILITIES GREATLY REDUCED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BLIZZARD CONDITIONS WILL CONTINUE THROUGH THE EVENING MONDAY
BEFORE ENDING...WITH SNOWFALL AMOUNTS FROM 8 TO 12 INCHES
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SNOWFALL ACCUMULATIONS TO THEIR LOCAL
LAW ENFORCEMENT AGENCY SO THAT IT MAY BE FORWARDED TO THE WEATHER
SERVICE.

SDZ005-010-017-033>037-302030-
MCPHERSON-EDMUNDS-FAULK-STANLEY-SULLY-HUGHES-HYDE-HAND-
322 PM CDT SUN MAR 29 2009 /222 PM MDT SUN MAR 29 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TONIGHT

SNOW IS EXPECTED TO DEVELOP LATE TONIGHT...AND WILL COMBINE WITH
INCREASING EASTERLY WINDS TO PRODUCE BLIZZARD CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BLIZZARD CONDITIONS WILL CONTINUE THROUGHOUT THE DAY ON MONDAY
BEFORE ENDING MONDAY NIGHT. SIGNIFICANT SNOWFALL TOTALS ARE
POSSIBLE BY TUESDAY MORNING...WITH 9 TO 13 INCHES OF SNOW
POSSIBLE. VISIBILITIES WILL BE GREATLY IMPACTED DUE TO BLOWING AND
DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SNOWFALL ACCUMULATIONS TO THEIR LOCAL
LAW ENFORCEMENT AGENCY SO THAT IT MAY BE FORWARDED TO THE WEATHER
SERVICE.

SDZ045-048-051-302030-
JONES-LYMAN-BUFFALO-
322 PM CDT SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA.

.DAY ONE...TONIGHT

SNOW IS EXPECTED TO DEVELOP LATE TONIGHT...AND WILL COMBINE WITH
INCREASING EASTERLY WINDS TO PRODUCE BLIZZARD CONDITIONS BY MONDAY
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BLIZZARD CONDITIONS WILL CONTINUE THROUGHOUT THE DAY ON MONDAY
BEFORE ENDING MONDAY NIGHT. SIGNIFICANT SNOWFALL TOTALS ARE
POSSIBLE BY TUESDAY MORNING...WITH 8 TO 12 INCHES OF SNOW
POSSIBLE. VISIBILITIES WILL BE GREATLY IMPACTED DUE TO BLOWING AND
DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SNOWFALL ACCUMULATIONS TO THEIR LOCAL
LAW ENFORCEMENT AGENCY SO THAT IT MAY BE FORWARDED TO THE WEATHER
SERVICE.

MNZ039-046-SDZ006>008-011-018>023-302030-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
322 PM CDT SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TONIGHT

SNOW IS EXPECTED TO DEVELOP BY LATE TONIGHT ACROSS THE AREA.
COMBINED WITH THE SNOW...EAST TO NORTHEAST WINDS ARE ALSO EXPECTED
TO INCREASE BY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW...HEAVY AT TIMES...WILL CONTINUE MONDAY THROUGH TUESDAY.
SIGNIFICANT SNOWFALL TOTALS ARE POSSIBLE...WITH 12 TO 18 INCHES OF
SNOW EXPECTED. BLOWING AND DRIFTING SNOW IS ALSO POSSIBLE AS
NORTHEAST WINDS INCREASE TO 20 TO 30 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SNOWFALL ACCUMULATIONS TO THEIR LOCAL
LAW ENFORCEMENT AGENCY SO THAT IT MAY BE FORWARDED TO THE WEATHER
SERVICE.

HINTZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

26 blizzard. Local standard time, as filed.

Blizzard, Corson

When
March 30, 1:00 AM CST to March 31, 12:20 PM CST
Where
Corson forecast zone
Reported by
COOP Observer
Coordinates
45.709, -101.197 (the zone’s center; the record gives no point)

Blizzard, Dewey

When
March 30, 2:00 AM CST to March 31, 12:20 PM CST
Where
Dewey forecast zone
Reported by
Public
Coordinates
45.157, -100.872 (the zone’s center; the record gives no point)

Blizzard, Stanley

When
March 30, 4:00 AM CST to March 31, 2:00 PM CST
Where
Stanley forecast zone
Reported by
COOP Observer
Coordinates
44.412, -100.736 (the zone’s center; the record gives no point)

Blizzard, Walworth

When
March 30, 4:00 AM CST to March 31, 2:00 PM CST
Where
Walworth forecast zone
Reported by
ASOS
Coordinates
45.430, -100.032 (the zone’s center; the record gives no point)

Blizzard, Potter

When
March 30, 4:00 AM CST to March 31, 2:00 PM CST
Where
Potter forecast zone
Reported by
AWOS
Coordinates
45.065, -99.957 (the zone’s center; the record gives no point)

Blizzard, Campbell

When
March 30, 5:00 AM CST to March 31, 2:00 PM CST
Where
Campbell forecast zone
Reported by
COOP Observer
Coordinates
45.771, -100.052 (the zone’s center; the record gives no point)

Blizzard, Jones

When
March 30, 6:00 AM CST to March 31, 2:00 PM CST
Where
Jones forecast zone
Reported by
Law Enforcement
Coordinates
43.961, -100.690 (the zone’s center; the record gives no point)

Blizzard, Sully

When
March 30, 10:00 AM CST to March 31, 3:00 PM CST
Where
Sully forecast zone
Reported by
COOP Observer
Coordinates
44.716, -100.132 (the zone’s center; the record gives no point)

Blizzard, McPherson

When
March 30, 11:00 AM CST to March 31, 8:00 PM CST
Where
McPherson forecast zone
Reported by
COOP Observer
Coordinates
45.766, -99.221 (the zone’s center; the record gives no point)

Blizzard, Edmunds

When
March 30, 12:00 PM CST to March 31, 9:00 PM CST
Where
Edmunds forecast zone
Reported by
Law Enforcement
Coordinates
45.419, -99.215 (the zone’s center; the record gives no point)

Blizzard, Faulk

When
March 30, 12:00 PM CST to March 31, 9:00 PM CST
Where
Faulk forecast zone
Reported by
Trained Spotter
Coordinates
45.071, -99.145 (the zone’s center; the record gives no point)

Blizzard, Hughes

When
March 30, 2:00 PM CST to March 31, 5:00 PM CST
Where
Hughes forecast zone
Reported by
ASOS
Coordinates
44.389, -99.996 (the zone’s center; the record gives no point)

Blizzard, Hyde

When
March 30, 2:00 PM CST to March 31, 8:00 PM CST
Where
Hyde forecast zone
Reported by
COOP Observer
Coordinates
44.547, -99.487 (the zone’s center; the record gives no point)

Blizzard, Hand

When
March 30, 3:00 PM CST to March 31, 9:00 PM CST
Where
Hand forecast zone
Reported by
Law Enforcement
Coordinates
44.548, -99.005 (the zone’s center; the record gives no point)

Blizzard, Lyman

When
March 30, 4:00 PM CST to March 31, 5:00 PM CST
Where
Lyman forecast zone
Reported by
COOP Observer
Coordinates
43.896, -99.847 (the zone’s center; the record gives no point)

Blizzard, Buffalo

When
March 30, 5:00 PM CST to March 31, 5:00 PM CST
Where
Buffalo forecast zone
Reported by
Law Enforcement
Coordinates
44.076, -99.205 (the zone’s center; the record gives no point)

Blizzard, Brown

When
March 30, 5:00 PM CST to March 31, 10:00 PM CST
Where
Brown forecast zone
Reported by
ASOS
Coordinates
45.590, -98.352 (the zone’s center; the record gives no point)

Blizzard, Spink

When
March 30, 5:00 PM CST to March 31, 10:00 PM CST
Where
Spink forecast zone
Reported by
COOP Observer
Coordinates
44.938, -98.346 (the zone’s center; the record gives no point)

Blizzard, Day

When
March 30, 7:00 PM CST to March 31, 9:00 PM CST
Where
Day forecast zone
Reported by
Law Enforcement
Coordinates
45.367, -97.607 (the zone’s center; the record gives no point)

Blizzard, Clark

When
March 30, 7:00 PM CST to March 31, 9:00 PM CST
Where
Clark forecast zone
Reported by
Law Enforcement
Coordinates
44.858, -97.729 (the zone’s center; the record gives no point)

Blizzard, Marshall

When
March 30, 7:00 PM CST to March 31, 9:00 PM CST
Where
Marshall forecast zone
Reported by
Law Enforcement
Coordinates
45.759, -97.598 (the zone’s center; the record gives no point)

Blizzard, Roberts

When
March 30, 8:00 PM CST to March 31, 10:00 PM CST
Where
Roberts forecast zone
Reported by
COOP Observer
Coordinates
45.630, -96.946 (the zone’s center; the record gives no point)

Blizzard, Grant

When
March 30, 9:00 PM CST to March 31, 10:00 PM CST
Where
Grant forecast zone
Reported by
Public
Coordinates
45.172, -96.768 (the zone’s center; the record gives no point)

Blizzard, Codington

When
March 30, 9:00 PM CST to March 31, 10:00 PM CST
Where
Codington forecast zone
Reported by
Trained Spotter
Coordinates
44.978, -97.189 (the zone’s center; the record gives no point)

Blizzard, Hamlin

When
March 30, 9:00 PM CST to March 31, 10:00 PM CST
Where
Hamlin forecast zone
Reported by
Emergency Manager
Coordinates
44.674, -97.188 (the zone’s center; the record gives no point)

Blizzard, Deuel

When
March 30, 10:00 PM CST to March 31, 11:00 PM CST
Where
Deuel forecast zone
Reported by
COOP Observer
Coordinates
44.760, -96.668 (the zone’s center; the record gives no point)

What these are

Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Dakota in 2009Every state in 2009This day in weather historyWarnings in South Dakota, March 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 158996, 158998, 158999, 159004, 159007, 159003, 159000, 159008, 159011, 159012, 159013, 159009, 159014, 159015, 159010, 159016, 159017, 159018, 159020, 159021, 159022, 159218, 159220, 159221, 159223, 159225.